Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 290, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 3, 2012, 10:52 PM CDT for Greene County, Sumter County, Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 10:52 PM CDT (03:52 UTC)
- Expired
- Sep 3, 2012, 11:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Greene County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 106 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 3:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS54 KBMX 040352
SVRBMX
ALC063-119-040445-
/O.NEW.KBMX.SV.W.0290.120904T0352Z-120904T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1052 PM CDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
NORTHERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 1145 PM CDT
* AT 1050 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
PANOLA TO NEW WEST GREENE TO MANTUA...AND MOVING SOUTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
EUTAW...LIVINGSTON...PANOLA...NEW WEST GREENE...UNION...WEST
GREENE...GAINESVILLE AND ALLISON.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 17 THROUGH 40...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3298 8835 3299 8834 3299 8818 3303 8814
3305 8812 3304 8808 3305 8808 3304 8805
3306 8803 3308 8797 3311 8794 3312 8791
3268 8787 3256 8813 3264 8839
TIME...MOT...LOC 0353Z 356DEG 20KT 3298 8832 3293 8816
3300 8800
$$
GRANTHAM2 follow-up statements
476
WWUS54 KBMX 040412
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1112 PM CDT MON SEP 3 2012
ALC063-119-040445-
/O.CON.KBMX.SV.W.0290.000000T0000Z-120904T0445Z/
GREENE AL-SUMTER AL-
1112 PM CDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SUMTER AND SOUTHWESTERN GREENE COUNTIES UNTIL 1145 PM CDT...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF PANOLA TO GAINESVILLE TO 6 MILES EAST OF
WEST GREENE...MOVING SOUTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
EUTAW...LIVINGSTON...GAINESVILLE...ALLISON...BOLIGEE...EPES...
EMELLE...THORNHILL...BLUFFPORT AND TISHABEE.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 17 THROUGH 40...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3298 8835 3299 8834 3293 8811 3293 8790
3268 8787 3256 8813 3264 8839
TIME...MOT...LOC 0412Z 356DEG 20KT 3287 8831 3282 8815
3289 8799
$$
GRANTHAM906
WWUS54 KBMX 040423
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1123 PM CDT MON SEP 3 2012
ALC063-119-040445-
/O.CON.KBMX.SV.W.0290.000000T0000Z-120904T0445Z/
GREENE AL-SUMTER AL-
1123 PM CDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SUMTER AND SOUTHWESTERN GREENE COUNTIES UNTIL 1145 PM CDT...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF PANOLA TO GAINESVILLE TO ALLISON...MOVING
SOUTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...EPES...THORNHILL...TISHABEE...EMELLE...BLUFFPORT...THE
UNIVERSITY OF WEST ALABAMA...BOYD...FIVE POINTS INTERSECTION AND
SUMTERVILLE.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 17 THROUGH 40...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3298 8835 3299 8834 3292 8810 3286 8790
3268 8787 3256 8813 3264 8839
TIME...MOT...LOC 0423Z 356DEG 20KT 3286 8831 3273 8812
3275 8798
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 9:45 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 3, 9:45 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 945 PM CDT MON SEP 3 2012 .UPDATE...EVENING UPDATE. && .DISCUSSION... THE STRONGEST CONVECTION OVER WEST ALABAMA CONTINUES TO SHIFT SLOWLY SOUTHWEST WHILE THE INDIVIDUAL CELLS FORM UPSTREAM (NORTH) AND MOVE SOUTH. A WARM AND MOIST SOUTHWEST LOW LEVEL FLOW OVER MISSISSIPPI IS FEEDING ENERGY INTO CONVECTIVE LINE OVER WEST ALABAMA. WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES...RAINFALL RATES OF 1 TO 2 INCHES PER HOUR HAS PRODUCED FLASH FLOODING OVER PORTIONS OF WEST ALABAMA. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRACK SOUTHWARD ACROSS AREA FOR THE NEXT FEW HOURS...BUT THE RAIN HAS MOSTLY ENDED FOR AREAS NORTH OF I-20...AND EXPECT THIS TREND OF DECREASING RAIN FROM NORTH TO SOUTH TO CONTINUE. 58/ROSE && .AVIATION... 00Z TAF DISCUSSION. NORTHWEST FLOW ALOFT COMBINED WITH A VERY MOIST AIR MASS IS PRODUCING VERY FAVORABLE CONDITIONS FOR NMRS SHWRS/TSTMS ACROSS CENTRAL ALABAMA. CONVECTION WILL AFFECT MOST OF THE TAF SITES THRU 03Z...WITH CONVECTION DIMINISHING AFTER 03Z. ANY OF THE SHWRS OR TSTMS WILL PRODUCE VSBYS BLOW 1 MILE..ALTHOUGH CIGS WILL MOSTLY REMAIN MVFR. WIDESPREAD MVFR CIGS/FOG IS EXPECTED TO FORM ACROSS CENTRAL ALABAMA BY 10 UTC. THERE MAY BE OTHER IMPULSES THAT PRODUCE ADDITIONAL CONVECTIVE ACTIVITY BETWEEN 09 UTC AND 15 UTC...BUT CONFIDENCE IS TOO LOW FOR INCLUSION IN TAFS. 58/ROSE && .PREV DISCUSSION... /ISSUED 645 PM CDT MON SEP 3 2012/ THIS EVENINGS FORECAST REALLY IS BASED ON THE BASIS OF REDEVELOPMENT IN THE NORTH AND WEST ACROSS MISSISSIPPI AND TENNESSEE. LOOK FOR THE NUMEROUS SCATTERED SHOWERS AND THUNDERSTORMS TO POSSIBLY DEVELOP ONCE AGAIN LATE AND THEN SLIDE THROUGH AS ANOTHER MCS AS WE WILL ONCE AGAIN BE IN NORTHWEST FLOW. ALTHOUGH WITH THE WARM AIR ADVECTION THE ADDED LIFT WILL HELP TO CONTINUE THE DEVELOPMENT EVEN BEHIND THE MCS...MUCH LIKE THIS PREVIOUS MORNING. AS WE CONTINUE THROUGH MIDWEEK...WE SEE THAT A PIECE OF ENERGY ASSOCIATED WITH ISAAC DOES TRY TO MAKE ITS WAY HOME AND BACK INTO THE GULF OF MEXICO. IN FACT WOULD NOT SURPRISED IF WE WERE TO SEE A SURFACE LOW DEVELOP LATER ON AS THE UPPER LOW MAKES IT TOWARD FLORIDA. ONCE IT GETS BACK INTO THE GULF WE SHOULD BE CLEAR OF ANY IMPACTS. ATTENTION THEN FOCUSES ON A STRONG COLD FRONT FOR THIS TIME OF THE YEAR. BUT SINCE WE HAVE GENERALLY BEEN A MONTH AHEAD IN REGARDS TO THE SEASONS...THIS FRONT IS DEFINITELY NOT OUT OF THE REALM OF POSSIBILITIES. LOOK FOR THE BEST CHANCES OF RAIN TO BE FRIDAY NIGHT/SATURDAY AS THE FRONT MAKES IT WAY INTO THE AREA. WILL NEED TO CONTINUE TO EVALUATE FOR ANY SEVERE POTENTIAL WITH THE FRONT...BUT WANTED TO GET PAST THIS EVENT THIS AFTERNOON BEFORE DIGGING TO DEEP AS CONFIDENCE IS LOW AT THIS TIME. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 86 71 89 72 / 60 60 30 40 20 ANNISTON 71 85 72 89 74 / 70 70 30 50 20 BIRMINGHAM 72 86 73 90 75 / 70 60 30 40 20 TUSCALOOSA 72 90 74 94 74 / 80 50 30 30 20 CALERA 72 86 73 90 74 / 70 60 30 40 20 AUBURN 71 85 71 87 71 / 70 60 40 50 20 MONTGOMERY 72 89 74 92 74 / 70 70 50 50 20 TROY 71 85 72 88 72 / 80 60 50 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 3, 7:00 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT MON SEP 3 2012 ALZ011>015-017>050-041800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 PM CDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND ISOLATED TORNADOES... ARE POSSIBLE THROUGH 11 PM CDT. THE AREA WITH GREATEST RISK OF SEVERE STORMS...INCLUDING AN ENHANCED TORNADO RISK...IS ROUGHLY ALONG AND WEST OF A LINE FROM DOUBLE SPRINGS...TO BIRMINGHAM...TO ALEXANDER CITY...TO TROY. IN ADDITION TO THE THREATS ALREADY MENTIONED...THE THREAT OF FLASH FLOODING IS INCREASING AS THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE OVER THE SAME AREAS. THE FLASH FLOOD THREAT IS MAINLY FOR AREAS ALONG AND WEST OF I-65. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THIS EVENING.
In the hours before
Special weather statement, Sep 3, 8:36 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 PM CDT MON SEP 3 2012
ALZ022-040230-
PICKENS AL-
836 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PICKENS COUNTY UNTIL 930
PM CDT...
AT 831 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHCRAFT CORNER TO
BENEVOLA...AND MOVING SOUTH AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GORDO...
BENEVOLA...
PIONEER...
KIRK...
LUBBUB...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3353 8814 3353 8784 3315 8784 3311 8794
3308 8797 3306 8811
TIME...MOT...LOC 0136Z 350DEG 5KT 3349 8797 3316 8793
GRANTHAMLocal storm report, Sep 3, 9:23 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
923 PM CDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 5 NNE NORTH PICKENS AIR 33.45N 87.96W
09/03/2012 PICKENS AL LAW ENFORCEMENT
TREES DOWN ALONG CR 3
&&
KLAWSSpecial weather statement, Sep 3, 9:49 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
949 PM CDT MON SEP 3 2012
ALZ031-040330-
GREENE AL-
949 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENE COUNTY UNTIL 1030
PM CDT...
AT 947 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF ALLISON...OR 6 MILES WEST OF EUTAW...
MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EUTAW...
ALLISON...
BOLIGEE...
THORNHILL...
WALDEN QUARTERS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3292 8813 3296 8792 3277 8785 3276 8787
3276 8784 3271 8783 3267 8780 3265 8804
3269 8804 3270 8806 3277 8808 3280 8806
3280 8809
TIME...MOT...LOC 0249Z 345DEG 12KT 3285 8799
GRANTHAMSpecial weather statement, Sep 3, 9:51 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
951 PM CDT MON SEP 3 2012
ALZ020-040330-
CHEROKEE AL-
951 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 1030 PM
CDT...
AT 950 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LEESBURG...OR 7 MILES WEST OF CENTRE...MOVING EAST
AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CENTRE...
CENTRE MUNICIPAL AIRPORT...
CEDAR BLUFF...
FORNEY...
LEESBURG...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3417 8543 3413 8542 3394 8551 3396 8553
3396 8557 3404 8577 3409 8580 3413 8579
3411 8584 3420 8585 3427 8581 3426 8578
3432 8571
TIME...MOT...LOC 0251Z 291DEG 13KT 3415 8579
GRANTHAMLocal storm report, Sep 3, 10:32 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1032 PM CDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD GORDO 33.32N 87.90W
09/03/2012 PICKENS AL BROADCAST MEDIA
7 TO 10 INCHES OF WATER COVERING HIGHWAY 82 NEAR GORDO.
&&
AGSpecial weather statement, Sep 3, 10:40 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 PM CDT MON SEP 3 2012
ALZ022-030-031-040445-
GREENE AL-PICKENS AL-SUMTER AL-
1040 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMTER...SOUTHERN
PICKENS AND GREENE COUNTIES UNTIL 1145 PM CDT...
AT 1038 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
PICKENSVILLE TO 6 MILES SOUTH OF ALICEVILLE TO MANTUA...AND MOVING
SOUTH AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EUTAW...
UNION...
NEW WEST GREENE...
WEST GREENE...
PANOLA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3323 8831 3312 8818 3316 8784 3302 8784
3302 8780 3290 8780 3286 8783 3279 8782
3277 8787 3277 8783 3275 8781 3271 8783
3265 8811 3279 8837
TIME...MOT...LOC 0341Z 352DEG 21KT 3314 8830 3303 8817
3305 8797
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:01 PM CDT | Special Weather Statement | BMX | Pike | 59 min |
| Sep 3, 7:06 PM CDT | Special Weather Statement | BMX | Perry | 39 min |
| Sep 3, 7:20 PM CDT | Areal Flood Advisory | BMX | Jefferson | 115 min |
| Sep 3, 7:23 PM CDT | Special Weather Statement | BMX | Pickens | 52 min |
| Sep 3, 7:24 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
| Sep 3, 7:38 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 52 min |
| Sep 3, 8:01 PM CDT | Special Weather Statement | BMX | Hale | 44 min |
| Sep 3, 8:03 PM CDT | Special Weather Statement | BMX | Barbour | 42 min |
| Sep 3, 8:09 PM CDT | Special Weather Statement | BMX | Walker | 36 min |
| Sep 3, 8:24 PM CDT | Special Weather Statement | BMX | Greene | 66 min |
| Sep 3, 8:30 PM CDT | Areal Flood Advisory | BMX | Greene, Pickens | 3 hr |
| Sep 3, 8:36 PM CDT | Special Weather Statement | BMX | Pickens | 54 min |
| Sep 3, 8:59 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 31 min |
| Sep 3, 9:03 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 42 min |
| Sep 3, 9:15 PM CDT | Areal Flood Warning | BMX | Hale, Perry | 3 hr |
| Sep 3, 9:18 PM CDT | Flash Flood Warning | BMX | Pickens | 3 hr |
| Sep 3, 9:30 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 60 min |
| Sep 3, 9:49 PM CDT | Special Weather Statement | BMX | Greene | 41 min |
| Sep 3, 9:51 PM CDT | Special Weather Statement | BMX | Cherokee | 39 min |
| Sep 3, 9:56 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 3 hr |
| Sep 3, 10:40 PM CDT | Special Weather Statement | BMX | Greene | 65 min |
| Sep 3, 10:58 PM CDT | Tornado Warning | BMX | Greene, Sumter | 11 min |
| Sep 3, 11:51 PM CDT | Special Weather Statement | BMX | Sumter | 39 min |
| Sep 4, 4:36 AM CDT | Special Weather Statement | BMX | Lowndes | 24 min |
| Sep 4, 6:08 AM CDT | Areal Flood Advisory | BMX | Autauga, Lowndes | 3 hr |
| Sep 4, 6:19 AM CDT | Flash Flood Warning | BMX | Dallas, Lowndes | 6 hr |
| Sep 4, 6:30 AM CDT | Flash Flood Warning | BMX | Bibb, Hale, Perry, Tuscaloosa | 3 hr |
| Sep 4, 6:50 AM CDT | Areal Flood Advisory | BMX | Autauga, Chilton, Dallas, Perry | 3 hr |
| Sep 4, 7:03 AM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| Sep 4, 7:22 AM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Perry | 3 hr |
| Sep 4, 9:02 AM CDT | Flash Flood Warning | BMX | Dallas, Perry | 3 hr |
| Sep 4, 9:28 AM CDT | Areal Flood Warning | BMX | Bibb, Chilton, Hale, Perry | 3 hr |
| Sep 4, 9:32 AM CDT | Special Weather Statement | BMX | Dallas | 43 min |
| Sep 4, 10:28 AM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Perry | 3 hr |
| Sep 4, 11:57 AM CDT | Areal Flood Warning | BMX | Dallas | 3 hr |
| Sep 4, 12:27 PM CDT | Areal Flood Warning | BMX | Dallas, Lowndes | 3 hr |
| Sep 4, 3:14 PM CDT | Special Weather Statement | BMX | Greene | 61 min |
| Sep 4, 3:51 PM CDT | Areal Flood Advisory | BMX | Greene, Hale | 3 hr |
| Sep 4, 4:42 PM CDT | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Sep 4, 4:53 PM CDT | Special Weather Statement | BMX | Marengo | 52 min |
| Sep 4, 5:41 PM CDT | Special Weather Statement | BMX | Marengo | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.